Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 210, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 15, 2012, 1:07 PM CDT for Bosque County, Erath County, Somervell County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 1:07 PM CDT (18:07 UTC)
- Expired
- Jul 15, 2012, 1:47 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bosque County, TX, Erath County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182 WUUS54 KFWD 151807 SVRFWD TXC035-143-425-151900- /O.NEW.KFWD.SV.W.0210.120715T1807Z-120715T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 107 PM CDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOSQUE COUNTY IN NORTH CENTRAL TEXAS... EAST CENTRAL ERATH COUNTY IN NORTH CENTRAL TEXAS... WESTERN SOMERVELL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 200 PM CDT * AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF IREDELL...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN ROSE AROUND 155 PM... DINOSAUR VALLEY STATE PARK AROUND 200 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3216 9808 3231 9774 3199 9764 3190 9785 TIME...MOT...LOC 1807Z 159DEG 9KT 3209 9782 $$
1 follow-up statement
859 WWUS54 KFWD 151847 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 147 PM CDT SUN JUL 15 2012 TXC035-143-425-151857- /O.CAN.KFWD.SV.W.0210.000000T0000Z-120715T1900Z/ ERATH TX-SOMERVELL TX-BOSQUE TX- 147 PM CDT SUN JUL 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOSQUE...WESTERN SOMERVELL AND EAST CENTRAL ERATH COUNTIES IS CANCELLED... RADAR INDICATED THAT HEAVY RAIN...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3216 9808 3231 9774 3199 9764 3190 9785 TIME...MOT...LOC 1847Z 159DEG 9KT 3218 9786 $$ CAVANAUGH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:59 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 15, 11:59 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1159 AM CDT SUN JUL 15 2012 .AVIATION... SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE ACROSS NORTH TEXAS OVER THE NEXT FEW HOURS AS CONVECTIVE TEMPS IN THE UPPER 80S ARE REACHED. WILL LIKELY NEED TO BUMP UP THE TIMING OF TS IN THE WACO AREA BASED ON RADAR TRENDS. FORECASTS FOR THE METROPLEX LOOK PRETTY GOOD FOR NOW WITH VFR AND WINDS GENERALLY OUT OF THE SOUTHEAST AROUND 10KT. PULSE-TYPE STORMS COULD PRODUCE SOME HEALTHY WIND GUSTS AT LOCAL AIRPORTS...HENCE THE 30KT WIND GUSTS INCLUDED IN TEMPO GROUPS. OUTFLOW COULD ALSO CREATE INTERESTING WIND FIELDS LATER THIS AFTERNOON WHICH WILL NEED TO BE MONITORED. ACTIVITY WILL DIMINISH WITH THE LOSS OF HEATING AFTER SUNSET AND QUIET WEATHER CONDITIONS SHOULD OCCUR OVERNIGHT. THE MID AND UPPER LOW RESPONSIBLE FOR THE ACTIVE WEATHER PATTERN WILL SHIFT FARTHER WEST TOMORROW...BUT ENOUGH LIFT AND MOISTURE WILL REMAIN TO PRODUCE AT LEAST ISOLATED STORMS AGAIN BY MONDAY AFTERNOON. 30 && .UPDATE... PREVIOUS FORECAST DISCUSSION DID AN EXCELLENT JOB DESCRIBING EXPECTED CONVECTIVE EVOLUTION AND INTENSITY ASSOCIATED WITH THUNDERSTORM CHANCES THIS AFTERNOON...THIS THINKING HAS NOT CHANGED AFTER LOOKING AT THIS MORNINGS UPPER AIR DATA/LATEST MODEL RUNS. ONLY CHANGE TO PREVIOUS FORECAST WAS TO BUMP UP POPS A BIT TO 40 PERCENT FOR THE CENTRAL AND SOUTHWESTERN PORTIONS OF THE FORECAST AREA. HIGH RESOLUTION MODEL GUIDANCE INITIATES SCATTERED THUNDERSTORM ACTIVITY SOUTHWEST OF THE DFW METROPLEX AFTER 18Z. THIS SEEMS ASSOCIATED WITH THE UPPER LEVEL LOW VISIBLE ON WATER VAPOR IMAGERY...ROUGHLY OVER SAN ANGELO AT THE TIME OF THIS DISCUSSION. THE MID-LEVEL LOW PRESSURE SYSTEM WHICH WAS STRONGER YESTERDAY MAINTAINS SOME DEFINITION ON THE 12Z 500 AND 700 MB ANALYSIS. THIS FEATURE WAS LOCATED IN BETWEEN PARIS AND DALLAS AT THE TIME OF THIS DISCUSSION PER VISIBLE SATELLITE IMAGERY. EXPECT THAT WITHIN THIS CIRCULATION...SCATTERED STORMS WILL ALSO DEVELOP IN THE PEAK HEATING HOURS OF THE DAY...PROMPTING THE SLIGHT INCREASE IN POPS FOR THE DFW METROPLEX AND SURROUNDING AREAS. STRONG TO DAMAGING MICROBURST WINDS STILL LOOKS LIKE THE MOST PROMINENT HAZARD ASSOCIATED WITH THUNDERSTORM ACTIVITY THIS AFTERNOON ACROSS NORTH TX. CAVANAUGH && .PREV DISCUSSION... /ISSUED 336 AM CDT SUN JUL 15 2012/ IR SATELLITE LOOP SHOWS THE WEAK MID LEVEL LOW THAT WAS ON THE TX/LA BORDER YESTERDAY HAS BEGUN TO MOVE NORTHWEST AND IS NOW IN NE TX. MODEL GUIDANCE WEAKENS AND BRINGS THIS MID LEVEL LOW WNW INTO SOUTH CENTRAL OKLAHOMA TODAY. EVEN THOUGH THE MID LEVEL LOW WEAKENS IT WILL ALLOW A SLIGHTLY COOLER AND MORE MOIST AIRMASS TO SPREAD INTO NORTH TEXAS FROM THE EAST. THIS SHOULD KEEP HIGH TEMPS A FEW DEGREES COOLER THAN YESTERDAY OVER MOST OF THE REGION. MEANWHILE...WATER VAPOR LOOP OVER THE LAST 12 HOURS INDICATES AN UPPER LEVEL LOW HAS CLOSED OFF OVER NORTH TEXAS WITHIN THE UPPER LEVEL SHEAR AXIS THAT WAS DRAPED OVER THE REGION. THE UPPER LEVEL LOW WILL SLOWLY DROP INTO THE CENTER OF THE STATE BY THIS EVENING. THIS WILL PLACE NORTH TEXAS IN A REGION OF FAVORABLE SYNOPTIC SCALE LIFT. EXPECT DIURNAL HEATING TO DESTABILIZE THE AIRMASS AND SCATTERED CONVECTION SHOULD BE THE RESULT TODAY. STORM MOTION WILL BE NEARLY STATIONARY TODAY WHICH EFFECTIVELY LIMITS THE AREAL COVERAGE OF RAIN. HOWEVER...WINDS ARE ONLY LIGHT IN THE LOWEST 6KM...AND SPEEDS INCREASE TO 30-40KT FROM THE SOUTH ABOVE 8KM. THIS SHEAR PROFILE MAY ENHANCE THE MICROBURST THREAT AS THE ICE BEARING PORTION OF A CELL/S UPDRAFT CAN SEPARATE HORIZONTALLY FROM THE PARENT UPDRAFT AND BECOME SUSPENDED ABOVE DRIER AIR. A LARGE BLOB OF GRAUPEL SUSPENDED ABOVE WARM/DRY AIR MEANS THERE IS THE POTENTIAL FOR 2 QUICK PHASE CHANGES WHICH ABSORB A LOT OF LATENT HEAT...CAUSING STRONGER DOWNDRAFT ACCELERATIONS. WOULD EXPECT LOTS OF CIRCULAR OUTFLOW BOUNDARIES AND CHAOTIC WINDS NEAR STORMS DURING THE LATE AFTERNOON AND EVENING HOURS. MAV MOS PROBABILITIES FOR HEARING THUNDER ARE OVER TWO TIMES THE CHANCE OF RAIN...SUGGESTING THAT MUCH OF THE AREA WILL EXPERIENCE SECONDARY IMPACTS FROM STORMS EVEN IF ONLY 30 PERCENT OF THE AREA ACTUALLY RECEIVES MEASURABLE RAINFALL. EXPECT THE SCATTERED CONVECTION SHOULD REACH ITS PEAK BETWEEN 4-8PM AND DIMINISH AFTER SUNSET. THE UPPER LEVEL LOW WILL SLIDE INTO WEST CENTRAL TEXAS MONDAY. MODEL GUIDANCE IS GENERALLY SUGGESTING THAT ISENTROPIC DOWNGLIDE ABOVE 600MB WILL CAUSE WEAK SUBSIDENCE. THIS SUBSIDENCE IS PRETTY HIGH ALOFT...AND WITH UNSTABLE LOW LEVELS...WE SHOULD STILL SEE ISOLATED CONVECTION DEVELOP WITH HEATING MONDAY AFTERNOON. WILL KEEP POPS AT 20 PERCENT DESPITE LIMITED MODEL QPF. AN UPPER LEVEL HIGH WILL STRENGTHEN ACROSS THE CENTRAL US BY MIDWEEK. MOISTURE BEGINS TO DIMINISH DUE TO LARGE SCALE SUBSIDENCE...AND ALTHOUGH A FEW STRAY SHOWERS ARE POSSIBLE EACH AFTERNOON WILL KEEP POPS AT 10 AND NOT MENTION RAIN IN THE FORECAST. HIGH TEMPS WILL BEGIN TO REBOUND THROUGH THE WEEK WITH UPPER 90S RETURNING BY LATE WEEK AND NEAR 100 NEXT WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 75 94 76 96 / 40 20 20 10 10 WACO, TX 93 73 93 75 95 / 40 20 20 10 10 PARIS, TX 88 71 92 72 93 / 30 20 20 10 10 DENTON, TX 93 73 94 74 96 / 40 20 20 10 10 MCKINNEY, TX 90 72 93 73 94 / 40 20 20 10 10 DALLAS, TX 91 76 93 76 95 / 40 20 20 10 10 TERRELL, TX 90 73 92 74 94 / 40 20 20 10 10 CORSICANA, TX 92 73 92 74 94 / 30 20 20 10 10 TEMPLE, TX 93 72 93 73 95 / 40 20 20 10 10 MINERAL WELLS, TX 95 71 94 72 97 / 30 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/69
Hazardous weather outlook, Jul 15, 2:41 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 241 AM CDT SUN JUL 15 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160745- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 241 AM CDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING ACROSS ALL OF NORTH TEXAS. THREATS INCLUDE FREQUENT LIGHTNING...STRONG DOWNBURST WINDS...AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY AFTERNOON. LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED IN THE AFTERNOON AND EVENING WHEN STORMS MAY BE AT THEIR STRONGEST.
In the hours before
Special weather statement, Jul 15, 12:33 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CDT SUN JUL 15 2012
TXZ132-133-151800-
JOHNSON TX-SOMERVELL TX-
1233 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN JOHNSON COUNTY
SOMERVELL COUNTY
AT 1234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER KEENE...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE...CLEBURNE STATE
PARK AND DINOSAUR VALLEY STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3232 9778 3232 9762 3234 9761 3236 9751
3224 9744 3220 9759 3221 9763 3209 9787
3223 9795
TIME...MOT...LOC 1734Z 180DEG 0KT 3240 9732Special weather statement, Jul 15, 12:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1253 PM CDT SUN JUL 15 2012
TXZ131>133-151830-
HOOD TX-JOHNSON TX-SOMERVELL TX-
1253 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HOOD COUNTY
WESTERN JOHNSON COUNTY
EASTERN SOMERVELL COUNTY
AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF GRANBURY...MOVING NORTH AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE...GODLEY...
GRANBURY...OAK TRAIL SHORES AND CLEBURNE STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3255 9786 3255 9751 3226 9744 3220 9760
3221 9763 3213 9778
TIME...MOT...LOC 1754Z 174DEG 8KT 3233 9764Special weather statement, Jul 15, 12:59 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT SUN JUL 15 2012
TXZ143-144-157-151900-
HAMILTON TX-BOSQUE TX-CORYELL TX-
1259 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BOSQUE COUNTY
CORYELL COUNTY
HAMILTON COUNTY
AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF GATESVILLE...MOVING
NORTHEAST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...CRANFILLS
GAP...EVANT...FORT GATES...GATESVILLE...HAMILTON...HICO AND MOTHER
NEFF STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3183 9818 3185 9816 3191 9821 3201 9800
3187 9790 3188 9789 3172 9752 3158 9760
3132 9742 3107 9791 3146 9818 3142 9827
3169 9846
TIME...MOT...LOC 1759Z 205DEG 5KT 3163 9786The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 41 min |
| Jul 14, 7:12 PM CDT | Special Weather Statement | FWD | Denton | 63 min |
| Jul 14, 7:25 PM CDT | Special Weather Statement | FWD | Dallas, Rockwall | 50 min |
| Jul 14, 7:45 PM CDT | Special Weather Statement | FWD | Tarrant, Wise | 60 min |
| Jul 14, 8:04 PM CDT | Special Weather Statement | FWD | Kaufman | 26 min |
| Jul 14, 8:16 PM CDT | Special Weather Statement | FWD | Dallas, Ellis | 29 min |
| Jul 14, 8:28 PM CDT | Special Weather Statement | FWD | Parker | 32 min |
| Jul 14, 8:31 PM CDT | Special Weather Statement | FWD | Johnson | 29 min |
| Jul 14, 8:41 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jul 14, 9:01 PM CDT | Special Weather Statement | FWD | Hill | 29 min |
| Jul 14, 9:02 PM CDT | Special Weather Statement | FWD | Hill | 28 min |
| Jul 14, 9:36 PM CDT | Special Weather Statement | FWD | Hood | 24 min |
| Jul 15, 12:33 PM CDT | Special Weather Statement | FWD | Somervell | 27 min |
| Jul 15, 12:53 PM CDT | Special Weather Statement | FWD | Hood, Somervell | 37 min |
| Jul 15, 12:59 PM CDT | Special Weather Statement | FWD | Coryell, Hamilton | 61 min |
| Jul 15, 1:33 PM CDT | Special Weather Statement | FWD | Hamilton | 57 min |
| Jul 15, 1:36 PM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| Jul 15, 2:10 PM CDT | Special Weather Statement | FWD | Dallas | 35 min |
| Jul 15, 3:02 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Jul 15, 3:15 PM CDT | Special Weather Statement | FWD | Comanche, Eastland | 30 min |
| Jul 15, 3:42 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Jul 15, 3:45 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| Jul 15, 3:48 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Jul 15, 3:52 PM CDT | Areal Flood Advisory | FWD | Bell | 113 min |
| Jul 15, 4:11 PM CDT | Special Weather Statement | FWD | Ellis | 34 min |
| Jul 15, 4:28 PM CDT | Special Weather Statement | FWD | Kaufman | 32 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | FWD | Bell | 26 min |
| Jul 15, 4:57 PM CDT | Special Weather Statement | FWD | McLennan | 33 min |
| Jul 15, 5:19 PM CDT | Areal Flood Advisory | FWD | McLennan | 116 min |
| Jul 15, 5:35 PM CDT | Special Weather Statement | FWD | Kaufman | 25 min |
| Jul 15, 5:46 PM CDT | Areal Flood Advisory | FWD | Bell | 119 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.